MAUDE Adverse Event Report: STRYKER GMBH DRILL, AO SMALL GAMMA3 Ø4.2 X 300 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH DRILL, AO SMALL GAMMA3 Ø4.2 X 300 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 13203042S
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/02/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Based on the available information the device will not be returned therefore an evaluation of the device cannot be performed.Should additional information become available, it will be provided on a supplemental report.
 
Event or Problem Description
As reported: "when doing a short nail we use the 180mm nail most every time.We had a first scrub that had never used the system and therefore we help have everything ready prior to the start of the case including the 180 target sleeve on the introducer.Dr used a 170 nail and not the 180 like was planned.The nail was placed but because of the different lengths when drilling for the distal looking screw we hit the nail because prior to the case we set up for our standard 180 nail.Broke the drill bit traded the sleeve and opened a new drill bit." all debris was removed and disposed of.
 
Additional Manufacturer Narrative
Please note the correction to d4 gtin.The reported event could not be confirmed since the device was not returned for evaluation and no other evidences were provided.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on the provided information, the root cause was attributed to a user related issue.The event was caused by the accidental use of a speedlock sleeve 180 in combination with a 170mm nail during the procedure.In this relation also the per gamma3 hip fracture nailing system operative technique (g3-st-13, 03-2021) required pre-testing can be mentioned as by this test the deviation would have been detected prior to the nail insertion: «prior to nail insertion, the implant and instrument assembly must be checked.Ensure that the sleeve angle matches the corresponding nail angle chosen, e.G.A 125° position in speedlock sleeve for a 125° nail, and the distal sleeve matches either for «dynamic» or «static» locking as required.» if the device is returned or if any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description

Brand Name
DRILL, AO SMALL GAMMA3 Ø4.2 X 300 MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
postfach
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key20775407
Report Number0009610622-2024-00927
Device Sequence Number4413073
Product Code LXH
UDI-Device Identifier04546540377890
UDI-Public(01)04546540377890(17)280229(11)K127BF4
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number13203042S
Device Lot NumberK127BF4
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/29/2024
Supplement Date Received by Manufacturer12/19/2024
Initial Report FDA Received Date11/25/2024
Supplement Report FDA Received Date01/15/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown